MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 PIN TRIAL SHELL 51 STD PROFILE; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY IRELAND - 9616671 PIN TRIAL SHELL 51 STD PROFILE; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 221701051
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that cup handle could not be removed from cup trial.Threads seem to be cold welded together.It was unknown, if there was a surgical delay.
 
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that cup handle could not be removed from cup trial.Threads seem to be cold welded together.It was unknown, if there was a surgical delay.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found it was returned in an assembled condition.After disassembly, it was observed that the threads at the apex hole were severely stripped.Potential cause can be attributed to unintended use error, this type of damage is likely due to repeated slightly off-axis assembly, overtightening, prying motion while assembling and heavy usage.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not conducted due to not being applicable to the complaint condition.A functional evaluation was revealed it was extremely difficult to disassemble the devices.The complaint condition was replicated however the allegation of jammed seized could not be confirmed.The overall complaint was confirmed as the observed condition of the pin trial shell 51 std profile would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.

Brand Name
PIN TRIAL SHELL 51 STD PROFILE
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20567916
Report Number1818910-2024-22670
Device Sequence Number7532215
Product Code HWT
UDI-Device Identifier10603295097624
UDI-Public(01)10603295097624(10)SO2033077
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221701051
Device Lot NumberSO2033077
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer11/06/2024
12/19/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date11/07/2024
12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age67 YR
Patient SexUnknown